MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during ais (acute ischemic stroke) treatment, the tip of the subject guidewire was cut off.The microcatheter was used to remove the detached tip from the patient.The procedure was completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Analysis of the returned device found that the subject guidewire was returned broken/fractured in 2 segments and kinks also were noted from the proximal end.Functional testing could not be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure and details of the patient¿s anatomy was unknown.The reported complaint was confirmed based on product analysis.The subject guidewire was returned broken/fractured in 2 segments and kinks were noted.The condition of the returned guidewire suggests that excessive torque and manipulation during the procedure resulted in the event.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the reported event and the analysed.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key11631726
Report Number3008853977-2021-00015
Device Sequence Number3356170
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number25214634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO TRAK21 MICROCATHETER (STRYKER).